Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 5, NWS Gaylord, MI

April 9, 2015

NWS Gaylord, MI issued this gale warning at Apr 9, 2015, 4:33 PM EDT. It took effect at Apr 10, 2015, 5:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2015, 4:33 PM EDT (20:33 UTC)
In effect from
Apr 10, 2015, 5:00 AM EDT
Expired
Apr 10, 2015, 10:05 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WHUS73 KAPX 092033
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EDT THU APR 9 2015

LHZ345>347-100445-
/O.CAN.KAPX.SC.Y.0013.000000T0000Z-150410T0000Z/
/O.NEW.KAPX.GL.W.0005.150410T1500Z-150411T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
433 PM EDT THU APR 9 2015

...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-LMZ341-342-092145-
/O.CAN.KAPX.SC.Y.0013.000000T0000Z-150410T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
433 PM EDT THU APR 9 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
238 
WHUS73 KAPX 100206
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EDT THU APR 9 2015

LMZ323-341-342-344>346-101015-
/O.EXB.KAPX.GL.W.0005.150410T0900Z-150410T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1006 PM EDT THU APR 9 2015

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-101015-
/O.EXB.KAPX.GL.W.0005.150410T1200Z-150411T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1006 PM EDT THU APR 9 2015

...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-101015-
/O.CON.KAPX.GL.W.0005.150410T1500Z-150411T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1006 PM EDT THU APR 9 2015

...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
762 
WHUS73 KAPX 100209
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EDT THU APR 9 2015

LHZ348-349-101015-
/O.EXA.KAPX.GL.W.0005.150410T1500Z-150411T0600Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1009 PM EDT THU APR 9 2015

...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-101015-
/O.CON.KAPX.GL.W.0005.150410T0900Z-150410T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1009 PM EDT THU APR 9 2015

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-101015-
/O.CON.KAPX.GL.W.0005.150410T1200Z-150411T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1009 PM EDT THU APR 9 2015

...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-101015-
/O.CON.KAPX.GL.W.0005.150410T1500Z-150411T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1009 PM EDT THU APR 9 2015

...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
960 
WHUS73 KAPX 100708
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
308 AM EDT FRI APR 10 2015

LMZ323-341-342-344>346-101515-
/O.CON.KAPX.GL.W.0005.150410T0900Z-150410T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
308 AM EDT FRI APR 10 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-101515-
/O.CON.KAPX.GL.W.0005.150410T1200Z-150411T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
308 AM EDT FRI APR 10 2015

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM
EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-101515-
/O.CON.KAPX.GL.W.0005.150410T1500Z-150411T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
308 AM EDT FRI APR 10 2015

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

WEATHER.GOV/GAYLORD

ARNOTT
979 
WHUS73 KAPX 101536
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1136 AM EDT FRI APR 10 2015

LMZ341-345-346-102345-
/O.CAN.KAPX.GL.W.0005.000000T0000Z-150410T2100Z/
/O.NEW.KAPX.SC.Y.0014.150410T1536Z-150411T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1136 AM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LSZ321-322-102345-
/O.CON.KAPX.GL.W.0005.000000T0000Z-150411T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1136 AM EDT FRI APR 10 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344-102100-
/O.CON.KAPX.GL.W.0005.000000T0000Z-150410T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1136 AM EDT FRI APR 10 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
310 
WHUS73 KAPX 102015
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EDT FRI APR 10 2015

LMZ323-342-344-110400-
/O.CAN.KAPX.GL.W.0005.000000T0000Z-150410T2100Z/
/O.EXA.KAPX.SC.Y.0014.000000T0000Z-150411T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
415 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-110400-
/O.CAN.KAPX.GL.W.0005.000000T0000Z-150411T0600Z/
/O.EXA.KAPX.SC.Y.0014.000000T0000Z-150411T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
415 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ345-346-102115-
/O.CAN.KAPX.SC.Y.0014.000000T0000Z-150411T0400Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
415 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346>349-LSZ321-322-110415-
/O.CON.KAPX.GL.W.0005.000000T0000Z-150411T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
415 PM EDT FRI APR 10 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-110400-
/O.CON.KAPX.SC.Y.0014.000000T0000Z-150411T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
415 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
743 
WHUS73 KAPX 110205
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EDT FRI APR 10 2015

LHZ346>349-LSZ321-322-110700-
/O.CAN.KAPX.GL.W.0005.000000T0000Z-150411T0600Z/
/O.NEW.KAPX.SC.Y.0015.150411T0205Z-150411T0700Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1005 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344-110315-
/O.CAN.KAPX.SC.Y.0014.000000T0000Z-150411T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1005 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 9, 4:29 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 9, 4:29 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT THU APR 9 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 429 PM EDT THU APR 9 2015

...WET NIGHT AHEAD WITH SOME THUNDERSTORMS...

HIGH IMPACT WEATHER POTENTIAL: THUNDERSTORMS TONIGHT ESPECIALLY
ACROSS NORTHERN LOWER.  CAN'T RULE OUT SOME STRONGER STORMS GETTING
INTO NORTHEAST LOWER (HAIL/WIND THREAT).  FOG AHEAD OF AN
APPROACHING WARM FRONT COULD BE THICK IN SPOTS ESPECIALLY IN HIGHER
TERRAIN AND NEAR LAKE HURON.  WINDS PICKING UP LATE TONIGHT ACROSS
NORTHERN LOWER.

PATTERN SYNOPSIS/FORECAST: 18Z SURFACE ANALYSIS SHOWS 1000MB LOW
OVER SOUTH CENTRAL IOWA...WARM FRONT EXTENDS EAST ACROSS NORTHERN
PORTIONS OF ILLINOIS/INDIANA/OHIO.  COLD FRONT EXTENDS SOUTH ALONG
THE MISSOURI/KANSAS BORDER INTO EASTERN OKLAHOMA.  WEAKNESS IN
PRESSURE PATTERN OVER IOWA ELONGATING TO THE NORTHEAST TOWARD 2-
3MB/3H PRESSURE FALLS OVER EASTERN WISCONSIN/MICHIGAN.  WATER VAPOR
IMAGERY SHOWS MAIN SHORT WAVE TROUGH EMBEDDED WITH A DRY SLOT MOVING
INTO WESTERN IOWA...UPWARD MOTION FIELD ALONG THIS WAVE INTERACTING
WITH THE COLD FRONT STARTING TO SPIN UP A LINE OF THUNDERSTORMS FROM
FAR SOUTHERN IOWA INTO WESTERN MISSOURI.  NORTH OF THE WARM FRONT IS
A BROADER AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ACROSS
WISCONSIN/MICHIGAN...WITHIN A ZONE OF WARM ADVECTION AND ENTRANCE
REGION JET FORCING COINCIDENT WITH PRECIPITABLE WATER VALUES AROUND
1.00 INCH.  INSTABILITY AT EARLY AFTERNOON WAS CONFINED TO AREAS
ADJACENT TO THE WARM FRONT...WITH PLENTY OF CLOUDS/RAIN/FOG NORTH OF
THE BOUNDARY ACROSS LOWER MICHIGAN.

SHORT WAVE TROUGH MOVING INTO IOWA FINALLY ALLOWING PRESSURE FALLS
TO INCREASE OVER THE SURFACE LOW OVER SOUTHERN IOWA...SUGGESTING
THIS FEATURE SHOULD START TO DEEPEN AS IT TRACKS NORTHEAST ACROSS
SOUTHERN WISCONSIN LATER THIS EVENING...AND EVENTUALLY INTO NORTHERN
LOWER MICHIGAN BY FRIDAY MORNING.  SMALL PIECE OF THE WARM SECTOR OF
THIS CYCLONE WILL PROBABLY CLIP THE SOUTHEAST THIRD OR SO OF THE
FORECAST AREA AFTER MIDNIGHT...WITH THE TRAILING COLD FRONT LIKELY
THROUGH LOWER MICHIGAN AROUND DAYBREAK FRIDAY.

PRIMARY FORECAST CONCERNS: RAIN/THUNDERSTORMS...POTENTIAL FOR STRONG
STORMS (NOT TOTALLY DEAD YET).  WARM FRONTAL FOG EARLY...POST-COLD
FRONTAL WINDS LATE.

TONIGHT...RAIN ROUND TWO IS SPREADING ACROSS THE AREA FROM THE
SOUTHWEST AT MID AFTERNOON...AND EXPECT A THIRD ROUND LATER THIS
EVENING WITH ANTICIPATED DEVELOPMENT ALONG/NORTH OF NORTHWARD MOVING
SURFACE LOW AND ASSOCIATED WARM FRONT...AS WELL AS NORTHERN END OF
DEVELOPING SQUALL LINE WHICH WILL PROPAGATE NORTHEAST AND CAN EASILY
SEE SOME OF THIS IMPACTING AREAS ADJACENT TO SAGINAW BAY DURING THE
LATE EVENING.  WARM SECTOR AIR MASS IMPINGING UPON NORTHEAST LOWER
ALSO BRINGS NORTHERN END OF STRONGER INSTABILITY AXIS (PERHAPS UP TO
1000J/KG ELEVATED CAPE)...AND PLENTY OF AVAILABLE SHEAR WITH
UNIDIRECTIONAL WIND PROFILES AND 50+KTS 0-6KM BULK SHEAR WILL
SUPPORT UPDRAFT ROTATION.  CERTAINLY CLOSE ENOUGH TO MENTION A
THREAT FOR SEVERE STORMS (HAIL/WIND) ALONG/EAST OF A CAD-APN LINE
STARTING LATER THIS EVENING (EVEN WITH THE SPC MARGINAL RISK CONTOUR
DRAWN CYNICALLY ALONG OUR SOUTHERN FORECAST AREA BORDER...
KNOWING OUR REPUTATION AS A SEVERE WEATHER GRAVEYARD PRECEDES US).
DRY SLOTTING EXPECTED TO ARRIVE WITH COLD FRONT PASSAGE...WHICH
SHOULD ALLOW MEASURABLE PRECIPITATION TO TAPER OFF LIKELY TO
DRIZZLE GIVEN LINGERING LOW LEVEL MOISTURE LEFT BEHIND.

EXPECT WINDS TO INCREASE OVERNIGHT ACROSS LOWER MICHIGAN AS GRADIENT
TIGHTENS ALONG WITH A STRONG ISALLOBARIC PUSH AND COLD ADVECTION/
DOWNSLOPING ISENTROPIC FLOW HELPING MIX HIGHER MOMENTUM INTO THE
BOUNDARY LAYER.  WINDS GUSTING UPWARDS OF 30MPH EXPECTED ACROSS
NORTHWEST LOWER BY MORNING.

&&

.SHORT TERM...(FRIDAY THROUGH SUNDAY)
ISSUED AT 429 PM EDT THU APR 9 2015

FRIDAY THROUGH SUNDAY...WILL TREND COOL WITH MIXED PRECIPITATION
FRIDAY TO WARM WITH ABOVE NORMAL TEMPERATURES BY SUNDAY.

FRIDAY...THE STORM SYSTEM WHICH LIFTED INTO THE GREAT LAKES ON
THURSDAY WILL EXIT NORTHEAST INTO QUEBEC FRIDAY AFTERNOON...WHILE A
LARGE AREA OF HIGH PRESSURE SETTLES OVER THE PLAINS AND INTO THE
GREAT LAKES FRIDAY NIGHT. AT UPPER LEVELS...A BROAD 500MB TROUGH
CENTERED OVER THE GREAT LAKES EARLY FRIDAY WILL QUICKLY EXIT EAST
FRIDAY NIGHT...WITH 500MB HEIGHTS ALREADY INCREASING BY 12Z SATURDAY.

MODEL SOUNDINGS AND MSTR PROGS SHOW SUFFICIENT MSTR (~80 PCT
850/500MB RH) FOR AT LEAST CHANCE POPS ACRS NRN MICHIGAN TROUGH
FRIDAY NIGHT. VERTICAL TEMP PROFILES SHOW ABOVE FREEZING TEMPS FROM
THE SFC TO 4000 FT THRU 18Z...SUGGESTING AN ALL RAIN EVENT INTO
THE EVENING. HOWEVER THE FREEZING LEVEL SHRINKS QUICKLY ACRS THE
GREAT LAKES BY 00Z SAT TO UNDER 1K FT...TRANSITIONING ANY LINGERING
PCPN TO SNOW. INTERESTINGLY ENOUGH WILL BE THE SHORT PERIOD OF WHAT
COULD BE A MODERATE LAKE EFFECT ENHANCED SNOW EVENT BTWN 00Z AND 03Z
SATURDAY. DURING THIS TIME MODEL SOUNDINGS SHOW INVERSION HEIGHTS TO
NEAR 3500 FT...850MB TEMPS DROPPING TO AROUND -8C (MARGINAL FOR OVER
LAKE INSTABILITY) AND DEVELOPING SFC-850MB NORTHWEST FLOW.
SYNOPTICALLY BETWEEN 00Z SAT TO 03Z...500/300MB QVECTORS SHOW STRONG
CONVERGENCE/FORCING OVER THE NRN LAKES IN RESPONSE TO THE 500MB
TROUGH PUSHING EASTWARD ACROSS THE NRN GREAT LAKES. SOME WILL PUT A
PERIOD OF HIGHER POPS BETWEEN 00Z AND 03Z SAT FOR NW FLOW FAVORED
AREAS. HIGH PRESSURE AND MUCH DRIER AIR QUICKLY BEGIN TO OVERSPREAD
NORTHERN MICHGIAN BTWN 06Z AND 09Z BRINGING PCPN TO AN END.

SATURDAY AND SUNDAY...THE GREAT LAKES WILL BE DOMINATED BY
SUBSIDENCE AND DRIER AIR THROUGH THE WEEKEND. A LARGE AREA OF HIGH
PRESSURE CENTERED OVER THE OHIO VALLEY SATURDAY...WILL SLOWLY PUSH
EAST TOWARD THE MID ATLANTIC THROUGH SUNDAY. AT UPPER LVLS...A 500MB
TROUGH LOCATED OVER THE EASTERN LAKES SATURDAY WILL FLATTEN AND
TREND NEARLY ZONAL THROUGH THE REST OF THE PERIOD. OVERALL THIS
PATTERN WILL GENERATE SOME SUN AND WARM TEMPERATURES ACROSS NORTHERN
MICHIGAN THROUGH THE WEEKEND. THERE IS A SLIGHT CHANCE OF LATE AFTN
OR EVENING RAIN SHOWERS OVER THE WRN PORTIONS OF THE CWA SUNDAY...
AS A PLAINS STORM SYSTEM NEARS THE GREAT LAKES. HOWEVER WILL KEEP
ANY MENTION OF PCPN OUT OF THE FORECAST UNTIL SUNDAY NIGHT...AS
MODEL SOUNDINGS SHOW EXTREMELY DRY LOW AND MID LVL AIR LINGERING
UNTIL 06Z MONDAY. WILL MENTION AFTN TEMPS WARMING INTO THE UPPER 40S
AND LOWER 50S ACRS MUCH OF THE FORECAST AREA SATURDAY AS 850MB TEMPS
WARM TO BTWN 0C AND +2C BY 21Z SAT. EVEN WARMER AFTN TEMPS ARE
EXPECTED SUNDAY...GENERALLY IN THE 60S AS 850MB TEMPS WARM FURTHER
TO AROUND +6 TO +8C.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 429 PM EDT THU APR 9 2015

WILL SEE SOME SHOWERS MONDAY MORNING AS LOW PRESSURE NEAR HUDSON BAY
DRAGS A COLD FRONT THROUGH MICHIGAN. STILL UNCERTAINTY WITH ARRIVAL
OF THE NEXT WEATHER MAKER. THINGS HAVE SLOWED A BIT FROM PREVIOUS
RUNS...WITH THE SYSTEM PROGGED TO ARRIVE WED/THU NOW. EXPECT A LOT
OF FLUX WITH THIS UNTIL SUNDAY/MONDAY...WHEN THE SOUTHERN STREAM 500
MB TROUGH MOVES INLAND. ONE THING THAT DOES SEEM TO BE IN AGREEMENT
IS THE DEEP TROUGHING OVER THE WESTERN US...AND SUBSEQUENT RIDGING
OVER US BRINGING WARM AND CLEAR DAYS THROUGH MID WEEK WITH WELL
ABOVE NORMAL TEMPS FOR MOST OF THE FORECAST AREA.

&&

.MARINE...
ISSUED AT 429 PM EDT THU APR 9 2015

INCREASING WINDS ACROSS THE UPPER LAKES EXPECTED IN THE WAKE OF A
DEPARTING SURFACE LOW ON FRIDAY...WITH WIDESPREAD SMALL CRAFT
CONDITIONS DEVELOPING ALONG WITH THE POSSIBILITY OF GALES ON
NORTHERN LAKE HURON. WINDS WILL SUBSIDE FRIDAY EVENING AS GRADIENT
RELAXES WITH HIGH PRESSURE BUILDING EAST.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING FROM 11 AM FRIDAY TO 2 AM EDT SATURDAY FOR
     LHZ345>347.

LM...NONE.
LS...NONE.
&&

NEAR TERM...JPB
SHORT TERM...SWR
LONG TERM...ALM
MARINE...JPB
Hazardous weather outlook, Apr 9, 3:14 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
314 AM EDT THU APR 9 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-100715-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
314 AM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE SOUTH AND WEST OF A CHARLEVOIX TO
GAYLORD TO TAWAS LINE FROM THROUGH EARLY MORNING. SEVERE STORMS
ARE NOT EXPECTED.

AS RAIN ARRIVES FROM THE SOUTHWEST TOWARDS DAYBREAK...TEMPERATURES
WILL STILL BE NEAR FREEZING OVER INTERIOR PORTIONS OF NORTHERN
LOWER MICHIGAN. THIS MAY LEAD TO SOME LIGHT ICING ON ELEVATED
SURFACES.  SIGNIFICANT TRAVEL IMPACTS ARE NOT EXPECTED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN
TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
AN ISOLATED SEVERE STORM IS POSSIBLE ALONG AND SOUTH OF M-55 WITH
DAMAGING WINDS BEING THE GREATEST THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG NORTHWEST WINDS ARE EXPECTED ON FRIDAY AS LOW PRESSURE
DEPARTS THE REGION. THIS MAY RESULT IN GALE FORCE WIND GUSTS
ACROSS NORTHERN LAKE HURON WITH GUSTS TO 40 MPH POSSIBLE ALONG
THE SHORELINE. GUSTS OVER 30 MPH WILL BE POSSIBLE THROUGHOUT THE
REMAINDER OF NORTHERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER AT ANY TIME.
REPORTS CAN BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

ARNOTT

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.